Thunderstorm Wind, Lewis
- When
- June 23, 10:44 AM CST
- Where
- Lewis County, 6 mi SSW of Hohenwald
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.467, -87.600
911 Center reported a tree down on Highway 99 on Buffalo Rd.
9 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 23, 9:33 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1033 AM CDT FRI JUN 23 2006 .DISCUSSION...ALL OF MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY. THE SURFACE MAP AT 15Z SHOWS A COLD FRONT STRETCHED ALONG THE OHIO VALLEY WITH, OF COURSE, THE MID STATE RIGHT IN THE MIDDLE OF A RIPE, UNSTABLE MARITIME TROPICAL AIR MASS. THE MORNING SOUNDING FROM OHX, MODIFIED FOR A MAXIMUM TEMPERATURE OF 91 DEGREES, SHOWS A LIFTED INDEX OF -7, WITH A POSITIVE AREA OF 2,652 J/KG, AND A K-INDEX OF 38. PRECIPITABLE WATER IS A RESPECTABLE 1.66 INCHES. THERE IS VIRTUALLY NO LOW-LEVEL WIND SHEAR, WHICH ISNT SURPRISING IN THE SUMMER, MEANING THAT THE SEVERE THREAT IS RESTRICTED TO LARGE HAIL AND SEVERE STRAIGHT-LINE WINDS. WILL LEAVE THE PUBLIC FORECAST ALONE FOR NOW, AS THE PREVIOUS SHIFT HAD A PRETTY GOOD HANDLE ON TODAYS SITUATION. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT FRI JUN 23 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 930 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH THE MOST FAVORABLE TIME BEING THE LATE AFTERNOON AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY TONIGHT. ORCHANIAN
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 AM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL GALLATIN 36.38N 86.45W
06/22/2006 E1.75 INCH SUMNER TN NWS EMPLOYEE
GOLF BALL SIZE HAIL REPORTED BY OFF DUTY NWS EMPLOYEE.
SOME VEHICLES HAD DINGS FROM THE HAILSTONES.
0935 PM HAIL GALLATIN 36.38N 86.45W
06/22/2006 E0.88 INCH SUMNER TN LAW ENFORCEMENT
0959 PM TSTM WND DMG 6 NW CELINA 36.61N 85.58W
06/22/2006 CLAY TN DEPT OF HIGHWAYS
TDOT REPORTED TREES DOWN IN MOSS AND ACROSS THE WESTERN
PART OF CLAY COUNTY.
1014 PM HAIL 5 N WESTMORELAND 36.64N 86.25W
06/22/2006 M0.75 INCH SUMNER TN TRAINED SPOTTER
IN SUGAR GROVE
1015 PM TSTM WND DMG 5 N WESTMORELAND 36.64N 86.25W
06/22/2006 SUMNER TN TRAINED SPOTTER
AROUND THE COMMUNITY OF SUGAR GROVE...TREES DOWN ON HWY
31E...BACKGRAVES ROAD...FAIRFIELD ROAD.
1030 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
06/22/2006 JACKSON TN EMERGENCY MNGR
NUMEROUS CALLS TO EMA OF TREES DOWN AND POWER OUTAGES
AROUND COUNTY. DAMAGE REPORTS OCCURED FROM 915 PM UNTIL
1030 PM.
&&
ORCHANIANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1048 AM CDT FRI JUN 23 2006 TNZ093-231620- WAYNE- 1048 AM CDT FRI JUN 23 2006 ...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN AND SMALL ALONG ENTERING NORTHERN WAYNE COUNTY... AT 945 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS ENTERING THE WESTERN PART OF WAYNE COUNTY. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL...GUSTY WINDS OF 35 TO 40 MPH AND LOCALLY HEAVY RAINS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO AVOID HYDROPLANING. THIS THUNDERSTORM WAS MOVING EAST AT 25 MPH. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE SO STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR WEATHER UPDATES. END/ORCHANIAN
The Nashville radar (KOHX), 128 km away, was scanning. The volume nearest the first event began at 16:44 UTC.
9 thunderstorm wind, 1 lightning. Local standard time, as filed.
911 Center reported a tree down on Highway 99 on Buffalo Rd.
Sheriff's office reported a tree down on West Point Rd.
Trained spotter measured a 60 mph wind gust with his weather station.
3 trees were blown down in the county. Two in the south and one in the north.
Spotter reported numerous large trees were down in the eastern part of the county on Highway 99. Newspaper article said 5,000 customers were without power in Columbia and 3,500 in Spring Hill. Newspaper article stated that trees were down in the Porter Hills, Tom Osborne Road, Cothran Road, Riverside Drive, and Bear Creek Pike areas near Columbia.
Lightning struck Parks Motor Company, injuring one employee who was repairing a computer during the storm. He was taken to Maury Regional Hospital in fair condition.
Emergency Manager reported residential damage to homes.
Tree down on Lock Creek Rd.
911 Center reported a utility pole was down in Smithville. 3 trees were down in the southeast part of the county on Highway 56 south.
Several trees were down. Spotter estimated winds to be 70 mph by his home weather equipment.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515214, 5515215, 5515216, 5515217, 5515218, 5515223, 5515221, 5515219, 5515220, 5515222.